MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 5

EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 5
Model Number 200-01-05
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924)
Date of Event 04/11/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data from (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6), 178 cm, (b)(6) (bmi=38), male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2008.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak knee system - cemented cruciate retained (cr) femoral component - size 5 (catalog 200-01-05, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 5f/5t (catalog 200-04-55, serial (b)(4)), optetrak knee system - cruciate retained (cr) tibial insert - size 5 - 9mm (catalog 200-25-09, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2011, approximately 31 months post implantation, the patient underwent revision due to aseptic loosening femur; aseptic loosening tibia; infection.The exactech were removed and replaced.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of infection and loosening between the implants and bone, possibly secondary to increased biomechanical stress.However, the contributions of infection, loosening, and patient conditions to the sequence of events cannot be confirmed since the devices were not returned for evaluation and no additional first hand details were provided.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.

Brand Name
OPTETRAK
Common Device Name
CEMENTED CR FEMORAL SZ 5
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9711175
Report Number1038671-2020-00163
Device Sequence Number2040783
Product Code JWH
UDI-Device Identifier10885862039552
UDI-Public10885862039552
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2012
Device Model Number200-01-05
Device Catalogue Number200-01-05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight121